MAUDE Adverse Event Report: ABBOTT IRELAND ARCHITECT CEA; CARCINOEMBRYONIC ANTIGEN

ABBOTT IRELAND ARCHITECT CEA; CARCINOEMBRYONIC ANTIGEN
Catalog Number 07K68-27
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).Lot/serial number was manufactured prior to udi compliance date; therefore, only a di is provided.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer stated that the architect analyzer generated falsely decreased cea results on one patient.The results provided were: initial = 5.0 / repeat = 15,000.There was no reported impact to patient management.There was no additional patient information provided.
 
Additional Manufacturer Narrative
The customer observed a depressed cea result of <0.5ng/ml when using architect cea, list number 7k68-27, lot number 61610lf00 on their architect i2000sr analyser.The complaint text states that the customer agrees that it was a temporary incident and that poor sampling from air bubbles could have caused the depressed result.A review of complaints determined there are no trends for architect cea.No patient sample was available to assist in the investigation.A review of the manufacturing documentation did not identify any issues associated with the customer observation for lot 61610lf00.A review of labeling shows adequate information is provided to address discrepant results including sample integrity / sample handling issues.This includes inspection of all samples for bubbles and the removal of bubbles with an applicator stick prior to analysis.The architect system operations manual provides troubleshooting for falsely elevated results.Based on all available information and this investigation, the assay performed as intended and no product deficiency was identified.
 
Additional Manufacturer Narrative
The device evaluation was reassessed and concluded that a malfunction occurred, therefore the device was not performing as intended.

Brand Name
ARCHITECT CEA
Common Device Name
CARCINOEMBRYONIC ANTIGEN
Manufacturer (Section D)
ABBOTT IRELAND
diagnostics division
finisklin business park
sligo NA
EI  NA
MDR Report Key6112905
Report Number3008344661-2016-00073
Device Sequence Number16436274
Product Code DHX
UDI-Device Identifier00380740014575
UDI-Public00380740014575
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K990774
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2017
Device Catalogue Number07K68-27
Device Lot Number61610FN00
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/28/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/18/2016
Supplement Report FDA Received Date12/21/2016
04/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT I2000SR ANALYZER, LIST # (B)(4); SERIAL # (B)(4)